Alert archive / California / Wind Advisories in 2011

Wind Advisory 27, NWS Hanford, CA

May 7, 2011

NWS Hanford, CA issued this wind advisory at May 7, 2011, 1:05 PM PDT. It took effect at May 7, 2011, 5:00 PM PDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
May 7, 2011, 1:05 PM PDT (20:05 UTC)
In effect from
May 7, 2011, 5:00 PM PDT
Expired
May 9, 2011, 9:00 PM PDT
In force
52 hr
Issued by
NWS Hanford, CA

The text

As transmitted, in the capitals the NWS used until 2016.

661 
WWUS76 KHNX 072005
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
105 PM PDT SAT MAY 7 2011


CAZ095-098-099-080415-
/O.NEW.KHNX.WI.Y.0027.110508T0000Z-110509T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
105 PM PDT SAT MAY 7 2011

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM
PDT MONDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH.
  GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE AND
  INDIAN WELL CANYONS.

* TIMING: WINDS INCREASING THIS EVENING...ESPECIALLY OVER RIDGES
  AND BELOW PASSES. STRONGEST WINDS WILL OCCUR LATE SUNDAY MORNING
  THROUGH SUNDAY EVENING BEFORE DECREASING EARLY MONDAY.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...KERNVILLE.

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE
  DESERTS. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH PROFILE
  VEHICLES SUCH AS CAMPERS AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
5 follow-up statements
384 
WWUS76 KHNX 080410
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
910 PM PDT SAT MAY 7 2011

CAZ095-098-099-081615-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
910 PM PDT SAT MAY 7 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE 
  AND INDIAN WELL CANYONS.

* TIMING: WINDS INCREASING THIS EVENING...ESPECIALLY OVER 
  RIDGES AND BELOW PASSES. STRONGEST WINDS WILL OCCUR LATE 
  SUNDAY MORNING THROUGH SUNDAY EVENING BEFORE DECREASING 
  EARLY MONDAY. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA. 

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN
  THE DESERTS. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH 
  PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
343 
WWUS76 KHNX 081605
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
905 AM PDT SUN MAY 8 2011

CAZ095-098-099-090015-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
905 AM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE 
  AND INDIAN WELL CANYONS...AND THE TOP OF WALKER PASS.

* TIMING: WINDS INCREASING THIS MORNING...STRONGEST DURING THE
  AFTERNOON AND EVENING HOURS. WINDS WILL SLOWLY SUBSIDE
  OVERNIGHT. 

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...KERNVILLE.

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN THE
  HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR HIGH
  PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

BINGHAM

WEATHER.GOV/HANFORD
800 
WWUS76 KHNX 090000
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
500 PM PDT SUN MAY 8 2011

CAZ095-098-099-091100-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-110509T1100Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
500 PM PDT SUN MAY 8 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PDT MONDAY FOR THE
KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. 
  GUSTS MAY BRIEFLY EXCEED 60 MPH IN THE VICINITY OF JAWBONE 
  AND INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS.

* TIMING: WINDS WILL CONTINUE THROUGH THE EVENING HOURS...THEN
  SLOWLY SUBSIDE OVERNIGHT.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA.

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN
  THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR 
  HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SANGER

WEATHER.GOV/HANFORD
047 
WWUS76 KHNX 091001
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
301 AM PDT MON MAY 9 2011

CAZ095-098-099-091815-
/O.EXT.KHNX.WI.Y.0027.000000T0000Z-110510T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
301 AM PDT MON MAY 9 2011

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH.
  HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF JAWBONE AND
  INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS.

* TIMING: STRONG WINDS WILL CONTINUE OVERNIGHT...THEN WEAKEN FOR A
  FEW HOURS MONDAY MORNING...BUT WILL INCREASE AGAIN MONDAY
  AFTERNOON BEFORE SUBSIDING IN THE EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
  MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN 
  THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR 
  HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MV 

WEATHER.GOV/HANFORD
286 
WWUS76 KHNX 091801
NPWHNX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HANFORD CA
1101 AM PDT MON MAY 9 2011

CAZ095-098-099-100215-
/O.CON.KHNX.WI.Y.0027.000000T0000Z-110510T0400Z/
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
1101 AM PDT MON MAY 9 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR
THE KERN COUNTY MOUNTAINS AND DESERTS. 

* WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. 
  HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF JAWBONE AND 
  INDIAN WELL CANYONS...AND AT THE TOP OF WALKER PASS.

* TIMING: STRONG WINDS WILL CONTINUE OVERNIGHT...THEN WEAKEN FOR
  A FEW HOURS MONDAY MORNING...BUT WILL INCREASE AGAIN MONDAY 
  AFTERNOON BEFORE SUBSIDING IN THE EVENING.

* LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...
   MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA 

* IMPACTS: WINDS MAY PRODUCE AREAS OF BLOWING DUST AND SAND IN 
  THE HIGH DESERT. STRONG CROSS WINDS COULD BE HAZARDOUS FOR 
  HIGH PROFILE VEHICLES SUCH AS CAMPERS AND TRAILERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

WEATHER.GOV/HANFORD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at May 7, 9:00 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, May 7, 9:00 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
900 AM PDT SAT MAY 7 2011

.SYNOPSIS...
TEMPERATURES WILL BE LOWERING TODAY AND THE FIRST HALF OF THE NEW
WEEK AS AN UPPER LEVEL LOW PRESSURE AREA DEVELOPS OVER THE GREAT
BASIN. THIS LOW WILL ALSO  BRING A CHANCE OF SHOWERS TO THE
SOUTHERN SIERRA BEGINNING LATE TONIGHT AND CONTINUING INTO MONDAY.
GUSTY WINDS WILL DEVELOP IN THE TEHACHAPI MOUNTAINS AND EXTEND
INTO THE HIGH DESERTS LATE TONIGHT OR SUNDAY.

&&

.DISCUSSION...THE MARINE LAYER HAS DEEPENED TO NEAR 3K FEET
OVERNITE. THIS COMBINED WITH DECREASING HEIGHTS AND A WEAK MID
LEVEL SHORTWAVE TROF MOVING ACROSS CENTRAL CA...WILL BRING LOWER
TEMPS TODAY. INTERIOR SFC GRADS HAVE INCREASED TO ABOUT 12 MB/S
SFO-LAS. LOCALLY BREEZY BELOW DESERTS PASSES TODAY...BUT WINDS
WILL BECOME MORE WIDESPREAD LATE TONITE AND/OR SUN AS THE MID
LEVEL FLOW STRENGTHENS FROM THE WEST. CURRENT FCSTS LOOKS GOOD AND
NO MORNING UPDATE NEEDED.

&&

.PREV DISCUSSION... /ISSUED 420 AM PDT SAT MAY 7 2011/

DISCUSSION...
AN UPPER LEVEL APPROACHING FROM THE NORTHEAST PACIFIC IS BRINGING
A CHANGE IN OUR RECENT UNSEASONABLY WARM CONDITIONS. YESTERDAY SAW
SEVERAL DEGREES OF COOLING IN THE NORTHERN PORTIONS OF THE CENTRAL
SAN JOAQUIN VALLEY AS HIGH PRESSURE WEAKENED OVERHEAD AND
INCREASING ONSHORE FLOW BROUGHT IN SOME COOLER AIR. LITTLE CHANGE
WAS NOTED ELSEWHERE ACROSS THE CENTRAL CALIFORNIA INTERIOR. MORE
WIDESPREAD AND SIGNIFICANT COOLING WILL NOW BE ON TAP FOR OUR AREA
THROUGH MONDAY AS THE LOW PRESSURE SYSTEM DROPS SOUTHEAST ACROSS
THE REGION.

TEMPERATURES TODAY OVER MUCH OF THE DISTRICT WILL LOWER TO NEAR OR
SLIGHTLY ABOVE CLIMO...DECREASING FURTHER TO AS MUCH AS 8-12
DEGREES BELOW SEASONAL AVERAGES SUNDAY AND MONDAY. THE BEST PART
OF THE MOISTURE AND ENERGY WITH THE SYSTEM WILL REMAIN NORTH AND
EAST OF OUR AREA BUT IT WILL BRING A CHANCE FOR SHOWERS OVER THE
SIERRA ZONES SUNDAY AND MONDAY AS IT MOVES THROUGH.

WINDS ARE EXPECTED TO BECOME GUSTY AS SURFACE PRESSURE GRADIENTS
CONTINUE TO INCREASE AND UPPER LEVEL JET ENERGY DROPS INTO THE
AREA. BY SUNDAY AFTERNOON AND EVENING GUSTS COULD REACH WIND
ADVISORY CRITERIA IN THE KERN COUNTY MOUNTAINS AND DESERT AREAS
AND POSSIBLY ALONG THE WEST SIDE OF THE VALLEY.

A FEW LINGERING SHOWERS ARE POSSIBLE NEAR THE SIERRA CREST TUESDAY
ON THE BACKSIDE OF THE DEPARTING SYSTEM...OTHERWISE DRY AND
WARMING CONDITIONS WILL THEN BE IN STORE THROUGH THE END OF NEXT
WEEK AS HIGH PRESSURE REBUILDS OVER THE REGION.

&&

.AVIATION...
VFR CONDITIONS CAN BE EXPECTED ACROSS THE CENTRAL CALIFORNIA
INTERIOR THROUGH 12Z SUNDAY. STRONG SURFACE WINDS WITH GUSTS TO
30KTS MAY DEVELOP ACROSS KERN COUNTY AFTER 21Z TODAY.

&&

.AIR QUALITY ISSUES...
NONE.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

PUBLIC...BINGHAM
AVN/FW...BROTHERTON
SYNOPSIS...BINGHAM

WEATHER.GOV/HANFORD
Hazardous weather outlook, May 7, 5:34 AM PDT, 7 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
534 AM PDT SAT MAY 7 2011

CAZ095-098-099-081245-
KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY-
SOUTHEASTERN KERN COUNTY DESERT-
534 AM PDT SAT MAY 7 2011

...GUSTY WINDS SUNDAY AND SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE KERN COUNTY MOUNTAINS
AND DESERTS.

.DAY ONE...TODAY AND TONIGHT

NO SIGNIFICANT WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY TO STRONG WINDS ARE LIKELY SUNDAY AND SUNDAY NIGHT AS A
COLD FRONT MOVES THROUGH THE REGION. NO OTHER SIGNIFICANT
WEATHER IS EXPECTED DURING THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR
UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE.

JEB

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.